Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 357, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2007, 5:56 PM CDT for Lamar County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2007, 5:56 PM CDT (22:56 UTC)
- Expired
- Jul 13, 2007, 6:20 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lamar County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 918 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:25 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 13, 3:25 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT FRI JUL 13 2007 .DISCUSSION...TONIGHT THROUGH SATURDAY...LATEST SATELLITE IMAGERY SHOWED CONVECTION DEVELOPING SOUTHEAST OVER THE ARKLAMISS FROM AN MCS OVER ARKANSAS...WHICH WAS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCES PUSHING SOUTHEAST OVER ARKANSAS. THIS SYSTEM WAS MOVING SOUTHEAST ALONG A WEAK SURFACE BOUNDARY. AREA RADARS WERE NOTING SOME SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ALONG THE WEAK FRONTAL BOUNDARY ACROSS EXTREME SOUTHEAST ARKANSAS INTO CENTRAL MISSISSIPPI. FOR THE SHORT TERM IT WILL CONTINUE TO BE A RATHER ACTIVE PERIOD WITH THE BOUNDARY HANGING AROUND THROUGH SATURDAY. A SERIES OF WEAK DISTURBANCES WILL MOVE SOUTHEAST ALONG THE BOUNDARY. THIS COMBINED WITH SOME DAYTIME HEATING...INSTABILITY AND SOME FLOW IN THE MID TO UPPER LEVELS WILL SPELL THE POSSIBILITY OF SOME SEVERE WEATHER FOR THE SHORT TERM. LOOKING AT SOME OF THE INDICES...PWATS WILL BE 1.8 TO AROUND 2 INCHES...LIFTED INDEXES -6 TO -8...500 MB WINDS 15 TO 30 KNOTS...850 MB WINDS WILL BE A LITTLE WEAK AT 5 TO 15 KNOTS... AND K INDEX AROUND 35. MADE SLIGHT ADJUSTMENTS TO POPS. MAV POPS LOOKED TO BE TOO LOW FOR TONIGHT...SO WENT CLOSER TO HIGHER NAM POPS. FOR SATURDAY THE MAV LOOKED A LITTLE MORE REASONABLE WITH THE HIGHER POPS. AS FAR AS TEMPS IS CONCERN MADE JUST A SLIGHT ADJUSTMENT TO GUIDANCE WITH LOWS IN THE UPPER 60S TO LOWER 70S. EVEN WITH THE RAIN THE GUIDANCE NUMBERS LOOKED TO BE A LITTLE COOL...SO WENT CLOSER TO THE PREVIOUS FORECAST NUMBERS. HIGHS WILL BE MAINLY FROM THE UPPER 80S TO AROUND 90./17/ SATURDAY NIGHT THROUGH NEXT FRIDAY...THE PATTERN WE HAVE BEEN IN UNDER THE PAST FEW DAYS WILL CONTINUE INTO THIS WEEKEND AS A SERIES OF UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ALONG A STALLED BOUNDARY. CONVECTION DURING THE DAY SATURDAY MAY LINGER INTO SATURDAY NIGHT. CONTINUED MOISTURE...COUPLED WITH ENOUGH INSTABILITY...WILL BRING THE POTENTIAL FOR A FEW STORMS TO BE STRONG TO SEVERE. THEREFORE...WILL MAINTAIN WORDING IN HWO FOR STRONG TO SEVERE STORMS AND THE POTENTIAL FOR HEAVY RAIN. SOME OF THE CONVECTION MAY LINGER INTO SUNDAY AS A BROAD UPPER TROUGH REMAINS SITUATED ACROSS THE REGION. 500 MB HEIGHTS BEGIN TO INCREASE LATE SUNDAY INTO MONDAY AS UPPER RIDGING BEGINS TO NOSE INTO THE REGION FROM THE EAST...SHIFTING THE UPPER TROUGH WEST. THIS WILL BRING THE BEST RAIN CHANCES TO THE WESTERN PORTIONS OF THE REGION AS THE REMAINDER OF THE CWA WILL FALL UNDER LIGHT ANTICYCLONIC FLOW. RIDGING WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK...THUS LIMITING RAIN CHANCES FOR THE REGION. THE ATMOSPHERE WILL REMAIN UNSTABLE...BUT WITH LIMITED FORCING...THE POTENTIAL FOR CONVECTION WILL BECOME MORE DIURNALLY DRIVEN. TEMPERATURES WILL UNDERGO A WARMING TREND AS A RESULT OF THE RIDGE ESTABLISHING ITSELF OVER THE CWA. I STUCK WITH GUIDANCE FOR TEMPS AND POPS FOR MUCH OF THE PERIOD. THE EXCEPTION TO THIS IS TEMPERATURES FOR SATURDAY NIGHT. GUIDANCE CAME IN WITH LOWS IN THE UPPER 60S. GIVEN CLOUD COVER REMAINING FROM AFTERNOON CONVECTION...COUPLED WITH RECENTLY SATURATED SOILS...I DONT EXPECT TEMPS TO FALL THAT LOW. I RAISED LOWS AROUND 1-2 DEGREES FOR MOST PLACES. OTHERWISE NO OTHER CHANGES WERE MADE TO THE PREVIOUS FORECAST. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 88 70 85 / 40 64 50 54 MERIDIAN 70 88 68 86 / 39 60 45 44 VICKSBURG 70 88 70 86 / 46 61 55 59 HATTIESBURG 72 87 69 86 / 40 57 40 49 NATCHEZ 71 86 70 83 / 47 61 60 66 GREENVILLE 71 90 69 86 / 62 63 44 42 GREENWOOD 70 88 69 86 / 51 63 42 42 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/28
Hazardous weather outlook, Jul 13, 3:14 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT FRI JUL 13 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 142015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 314 PM CDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO SHIFT EAST ACROSS THE AREA LATE THIS AFTERNOON AND INTO TONIGHT ALONG A WEAK BOUNDARY. THESE DISTURBANCES...COMBINED WITH INSTABILITY...RICH LOW LEVEL MOISTURE...SOME WIND SHEAR DYNAMICS...AND DAYTIME HEATING WILL PROVIDE GOOD COVERAGE FOR SHOWERS AND THUNDERSTORMS WITH SOME OF THE STORMS BECOMING STRONG TO SEVERE LATE THIS AFTERNOON AND CONTINUING INTO TONIGHT AND ON SATURDAY. THE PRIMARY CONCERNS WITH THE STORMS OR STORM CLUSTERS WILL BE LOCALLY HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY MORE UPPER LEVEL IMPULSES WILL MOVE ALONG THE STALLED BOUNDARY INTO SATURDAY NIGHT. THE ATMOSPHERIC CONDITIONS WILL REMAIN SIMILAR TO THOSE OF PREVIOUS DAYS. THE AIRMASS OVER THE REGION WILL REMAIN VERY MOISTURE AND UNSTABLE. AS THE DISTURBANCES MOVE THROUGH THE MOIST AND UNSTABLE AIR...MORE THUNDERSTORMS WILL DEVELOP. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT. DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN WITH THE STORMS. PERIODS OF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE LIKELY. THE PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING AREAS MAY OCCUR. FROM SUNDAY THROUGH NEXT FRIDAY...THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND AGAIN ON SATURDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY JULY 20TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Local storm report, Jul 13, 4:43 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 7 W CANTON 32.61N 90.15W
07/13/2007 MADISON MS EMERGENCY MNGR
SEVERAL TREES DOWN ON HWY 22 REPORTED BY S.O.
&&
40Local storm report, Jul 13, 4:54 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG HAZLEHURST 31.86N 90.39W
07/13/2007 COPIAH MS PUBLIC
POWER LINES DOWN AND SOME TREES AND LIMBS DOWN AROUND THE
CITY.
&&
MCALLISTSpecial weather statement, Jul 13, 4:58 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 458 PM CDT FRI JUL 13 2007 MSZ052-132250- LAUDERDALE MS- 458 PM CDT FRI JUL 13 2007 ...STRONG THUNDERSTORMS DEVELOPING FROM MERIDIAN TO OKATIBBEE LAKE... STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINS WERE LOCATED OVER MERIDIAN AND JUST EAST OF LAKE OKATIBBEE AT AT 458 PM CDT...MOVING SOUTHEAST AT 15 MPH. ADDITIONAL STORMS WERE BUILDING TOWARD EAST CENTRAL MISSISSIPPI ALONG INTERSTATE 20. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THESE STORMS. WIND GUSTS OF 40 MPH ARE ALSO POSSIBLE. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN LAUDERDALE COUNTY...INCLUDING THE CITIES OF LAUDERDALE... MERIDIAN STATION AND MERIDIAN...SHOULD MONITOR THESE STORMS CLOSELY. 40
Local storm report, Jul 13, 5:13 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG FLORENCE 32.15N 90.13W
07/13/2007 RANKIN MS EMERGENCY MNGR
TREES DOWN
0450 PM TSTM WND DMG 2 NNE FLOWOOD 32.35N 90.09W
07/13/2007 RANKIN MS EMERGENCY MNGR
TREES DOWN AND UNSECURED SHEET METAL AIRBORNE IN THE
RESERVOIR AREA
&&
GERARDLocal storm report, Jul 13, 5:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG OAK VALE 31.44N 89.96W
07/13/2007 LAWRENCE MS LAW ENFORCEMENT
TREES DOWN
&&
GERARDSpecial weather statement, Jul 13, 5:25 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 525 PM CDT FRI JUL 13 2007 MSZ055-056-132315- SMITH MS-SIMPSON MS- 525 PM CDT FRI JUL 13 2007 ...LINE OF STRONG THUNDERSTORMS PUSHING SOUTHEAST OF THE METRO... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WINDS WAS LOCATED FROM 10 MILES NORTHWEST OF WHITE OAK TO 10 MILES SOUTHWEST OF SANATORIUM AT 525 PM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SIMPSON AND SMITH COUNTIES...INCLUDING THE CITY OF MAGEE... SHOULD MONITOR THESE STORMS CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 73 min |
| Jul 13, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 23 min |
| Jul 13, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 39 min |
| Jul 13, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 80 min |
| Jul 13, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 51 min |
| Jul 13, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 40 min |
| Jul 13, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 44 min |
| Jul 13, 4:42 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 49 min |
| Jul 13, 4:54 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 51 min |
| Jul 13, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 27 min |
| Jul 13, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 32 min |
| Jul 13, 1:39 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.